Thumbnail
Access Restriction
Open

Author Obreja, Elena ♦ Sequeira, Pamela ♦ Girnita, Diana
Editor Salazar-Paramo, Mario
Source Hindawi
Content type Text
Publisher Hindawi
File Format PDF
Copyright Year ©2018
Language English
Abstract Statins are notorious for causing myalgia and sometimes mild elevation of CPK (creatine phosphokinase). Herein, we present a case of necrotizing autoimmune myopathy induced by statins. The patient was on therapy with atorvastatin for about six years before she started developing myalgia and mild elevation in CPK that resolved after discontinuation of therapy. Since her cardiovascular risk was high and she had hypercholesterolemia, three months after CPK levels normalization, she was re-challenged with pravastatin. Few months later, she again presented severe myalgia, weakness, and elevated CPK levels. Hence, medication was discontinued, and she undergone an extensive workup for possible causes of inflammatory myopathies that revealed necrotizing autoimmune myopathy. Our case report offers an excellent source of “identification patterns” of muscular autoimmune disease which can be easily mistaken as common side effect of a drug.
ISSN 20906889
Learning Resource Type Report
Publisher Date 2018-10-01
Rights License This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
e-ISSN 20906897
Journal Case Reports in Rheumatology
Volume Number 2018
Page Count 5


Open content in new tab

   Open content in new tab